Alert archive / Colorado / High Wind Watches in 2020
High Wind Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Dec 21, 2020, 9:39 PM MST for 7 counties in Colorado. It took effect at Dec 22, 2020, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2020, 9:39 PM MST (04:39 UTC)
- In effect from
- Dec 22, 2020, 11:00 PM MST
- Expired
- Dec 22, 2020, 3:44 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WWUS75 KPUB 220439 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 939 PM MST Mon Dec 21 2020 COZ089-093>099-221245- /O.NEW.KPUB.HW.A.0006.201223T0600Z-201224T0000Z/ Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 939 PM MST Mon Dec 21 2020 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts in excess of 60 mph possible. * WHERE...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * WHEN...From Tuesday evening through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Dry conditions across the Plains will likely lead to areas of blowing dust. This will impact travelers on area highways with the possibility of low visibilities. Travel on Highway 50 and 160 may be especially difficult due to strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
541 WWUS75 KPUB 221044 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 344 AM MST Tue Dec 22 2020 COZ089-093-094-097-099-221145- /O.CAN.KPUB.HW.A.0006.201223T0600Z-201224T0000Z/ Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Las Animas Vicinity/Bent County- Springfield Vicinity/Baca County- 344 AM MST Tue Dec 22 2020 ...HIGH WIND WATCH IS CANCELLED... The strongest winds are expected to be over El Paso, Kiowa, and Prowers Counties during this event, therefore the High Wind Watch has not been converted into a High Wind Warning for Crowley, Otero, eastern Las Animas, Bent, and Baca Counties. $$ COZ095-096-221845- /O.UPG.KPUB.HW.A.0006.201223T0600Z-201224T0000Z/ /O.NEW.KPUB.HW.W.0011.201223T0500Z-201224T0000Z/ Western Kiowa County-Eastern Kiowa County- 344 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Kiowa County. * WHEN...From 10 PM this evening to 5 PM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ098-221845- /O.UPG.KPUB.HW.A.0006.201223T0600Z-201224T0000Z/ /O.NEW.KPUB.HW.W.0011.201223T1600Z-201224T0000Z/ Lamar Vicinity/Prowers County- 344 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Prowers County. * WHEN...From 9 AM to 5 PM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ084-085-221845- /O.NEW.KPUB.HW.W.0011.201223T0500Z-201223T2000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 344 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...El Paso County. * WHEN...From 10 PM this evening to 1 PM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 21, 2:58 PM MST, 6 hours 41 minutes earlier.
Area forecast discussion, Dec 21, 2:58 PM MST, 6 hours 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MST Mon Dec 21 2020 .SHORT TERM...(This evening through Tuesday) Issued at 253 PM MST Mon Dec 21 2020 Currently...Broad ridge of high pressure over the desert southwest today was providing for mostly sunny skies across the forecast area. Winds have generally been under 10 mph, though some locations were reporting occasional gusts of 15 to 20 mph. Temps have warmed into the 50s to near 60F for the plains, mid 30s to mid 40s for the San Luis Valley, and the hot spot so far as of 2 pm has been the Upper Arkansas River Valley stretching from Buena Vista down through Salida and across Fremont County and Canon City, where temps have climbed into the upper 50s to mid 60s due to the increased wind flow. Tonight and Tomorrow...A quick-moving upper trough of low pressure, currently just off the WA and OR coast, will be the next weather maker for the state through the short term. This disturbance will cross the Pacific NW this evening, then push into the Rockies and western CO through the day tomorrow. This means a mostly clear and cool night across the region, then westerly surface winds will be on the increase in the morning as the disturbance nears. Winds aloft will shift to a more west to southwest direction and become strong and gusty by midday, with snow showers returning to the Continental Divide after 12 noon. The higher west-facing slopes may see up to 2 inches of new snow in the afternoon, while nearby locations will likely see just a dusting. Across the plains, westerly winds will get gusty by midday with gusts of 30 to 35 mph probable, especially in wind-prone areas. The stronger winds could create some near- critical fire weather conditions across the plains since it has been so dry, but humidity levels are not forecast to drop below 15 percent. Plan on above normal temps across the region once again tomorrow with highs in the 50s to lower 60s for the plains, and in the 40s and 50s for the high valleys. Moore .LONG TERM...(Tuesday night through Monday) Issued at 253 PM MST Mon Dec 21 2020 ...Key Messages... 1. Windy day on Wednesday as temperatures drop behind cold front. 2. White Christmas, with falling snow, only a dream. 3. Pattern looks to go into a more active streak late weekend While we wished, and truly we do, for better prospects of a White Christmas this year just not seeing it happening across the area. Yes, snow will be covering the ground in places but it'll be pretty crunchy and will probably hurt if you take a snowball to the body. Very little snowfall is expected over the next 5 days outside of a dusting to a couple of inches in the high country. Generally speaking, temperatures will be dropping sharply to below average mid- week but then rebounding heading into the post Christmas weekend. Christmas Eve Eve (Wednesday)...Cold front sweeps through the region from the north and looks to remain mostly dry, as a majority of the systems we've had in this pattern have been. Maybe some light higher elevation snows, accumulations less than an inch, expected through the day. Daytime highs will easily be 25-35 degrees colder than Tuesday with a brisk, sometimes blustery, north-northwest wind. Gusts could push 50 MPH across the plains and 30-40 closer to the Front Range. Christmas Eve...Temperature rebound gets underway as we near the late December normal marks. Winds slacken off and we're left with a Blue Bird kind of day across the region. Santa should have zero problems navigating across our great state. Christmas Day...Even warmer still with even less wind to contend with. Not seeing much in the way of any weather related impacts to the region, just a great day to get outside. Saturday - Sunday...The second half of the weekend could be a little more active with the next cold front moving through earlier in the day. Still looks rather dry but this will help to push more cold air back into the region for the next couple of mid-level troughs of low pressure to produce some moisture for the area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 253 PM MST Mon Dec 21 2020 VFR conditions expected across much of the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. Westerly sfc winds increasing tomorrow after 17z with gusts to 30 kts possible. Degrading conditions over mt passes starting at 18z with gusts to 45-50 kts probable, along with scattered snow showers reducing visibilities. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...HEAVENER AVIATION...MOORE
Hazardous weather outlook, Dec 21, 5:44 AM MST, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 544 AM MST Mon Dec 21 2020 COZ058>089-093>099-221245- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 544 AM MST Mon Dec 21 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow is expected to move into the Continental Divide Tuesday afternoon through Wednesday afternoon, with the Sawatch and Mosquito mountains likely seeing the best chances for snow. Accumulations are expected to be light. Some light snow may also spread into the eastern mountains and portions of the plains Tuesday night and early Wednesday. If this occurs, little if any accumulation is expected. Late Saturday and into Sunday, there will be a chance for some light snow over the mountains, with the potential for just light accumulations. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:44 AM MST | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 35 hr |
Nearby
High Wind Watches in Colorado, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.